MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASHA4730-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during surgery, a piece of plastic from the tip of the device fell off.It was found before the wound could be closed.The piece was found and removed and the wound was closed.The procedure was successfully completed without considerable delay using the same device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification shows minimal screen/electrodes wear with scratch/scuff marks and discoloration on the spacer and cap.The insulation on the shaft is damaged and compromised.The detached part was not returned for investigation.There are no manufacturing abnormalities visually observed with the returned device.The device cannot be functional testes due to the damages.The cable and the suction line was cut.The complaint was verified, however the root cause could not be determined with certainty since the device was comprehensively used.Excessive wear of the distal end including the insulation on the shaft results from vigorous use against bony surfaces; the wand is supplied sterile, and is for single use only.Do not clean, resterilize, or reuse the wand, as this may damage or compromise the performance resulting in product malfunction, failure, or patient injury.Cleaning, resterilization, or reuse of the wand may also expose the patient to the risk of transmitting infectious diseases or results in irregular wear leading to malfunction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8438261
Report Number3006524618-2019-00150
Device Sequence Number2977775
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Catalogue NumberASHA4730-01
Device Lot Number2020967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/08/2019
05/08/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/08/2019
05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR